MAUDE Adverse Event Report: AESCULAP AG AS UNIVATION XF TIBIA CEMENTED T5 RM; KNEE ENDOPROSTHESES

AESCULAP AG AS UNIVATION XF TIBIA CEMENTED T5 RM; KNEE ENDOPROSTHESES
Model Number NO160Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with no160z - as univation xf tibia cemented t5 rm.According to the complaint description, the implant loosened 5 month and 10 days post surgery.Aseptic early loosening of the medial knee hemiprosthesis on the right.Implantation date: (b)(6) 2020.Revision date: (b)(6) 2021.A revision surgery was necessary.Additional information was not provided.Additional patient information is not available.The adverse event is filed under (b)(4).Associated medwatch-reports: 9610612-2021-00349 (400509551 + no183z), 9610612-2021-00348 (400509552 + no160z).Involved components: nl480 - univation f meniscal comp.T5 rm/lm 8mm - lot 52569651.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: investigation was carried out visually and microscopically.The femoral-as well as the tibial component show no device failure or serious damage.The provided tibial component show bone cement residues on almost the whole intended area/ coated surface.This indicates that a loosening between the bone and bone cement has taken place.Furthermore the bone cement residues from the tibial component shows only a partly good bone anchorage (cement interlock into the bone trabeculae) has taken place.The femoral component shows only partly cement residues on the intended area with only less bone anchorage.The meniscal component is still fixed in the tibial component.The gliding surface shows little imprints and scratches, which probably resulting from third body wear (bone chips and/or bone cement residues).Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4 (5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based on the bone cement texture on the tibial and femoral component (bone cement residues shows only a partly good bone anchorage) and the fact that there is only partical cement adhesive on the femoral component, it could be possible that there were problems with the cement technique (for example too long processing time).Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00349 ((b)(4)+ no183z).9610612-2021-00348 ((b)(4)+ no160z).

Brand Name
AS UNIVATION XF TIBIA CEMENTED T5 RM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11769267
Report Number9610612-2021-00348
Device Sequence Number4434069
Product Code HRY
UDI-Device Identifier04046964053719
UDI-Public4046964053719
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO160Z
Device Catalogue NumberNO160Z
Device Lot Number52498758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NL480; NL480
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR